Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Clothoid spline transition spirals


Authors: D. S. Meek and D. J. Walton
Journal: Math. Comp. 59 (1992), 117-133
MSC: Primary 65D07; Secondary 41A15
MathSciNet review: 1134736
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Highway and railway designers use clothoid splines (planar $ {G^2}$ curves consisting of straight line segments, circular arcs, and clothoid segments) as center lines in route location. This paper considers the problem of finding a clothoid spline transition spiral which joins two given points and matches given curvatures and unit tangents at the two points. Conditions are given for the existence and uniqueness of the clothoid spline transition spirals, and algorithms for finding them are outlined.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D07, 41A15

Retrieve articles in all journals with MSC: 65D07, 41A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1134736-8
PII: S 0025-5718(1992)1134736-8
Article copyright: © Copyright 1992 American Mathematical Society